MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN TRL LNR LIPPED 52ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PINN TRL LNR LIPPED 52ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221832252
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Product having slice through edge.This was discovered during their cleaning procedures.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned device confirms the reported event.Product problem has not been identified.The complaint was deemed to be due to normal wear.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Examination of the returned device confirms the reported event.Product problem has not been identified.The complaint was deemed to be due to normal wear.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.A complaint was received regarding a pinn trl lnr lipped 52odx32id stating: "cssd staff alerted me to product having slice through edge.This was discovered during their cleaning procedures." the item was returned to depuy engineering australia who assessed the device.As can be seen from the photographs in the pc-attachments the face of the trial liner is cut and scratched.The lot i/d cy0502 (may 2002) makes this instrument approx.15+yrs old.The engineer concluded that this complaint was due to wear and tear.Due to the nature of orthopaedic surgery, instruments can see a heavy level of stress.Unless there is clear evidence that the impaction was contrary to the communicated use of the device within the ifu and/or surgical technique, wear is considered to be from normal use.As can be seen in the pictures, the trial liner is cut and worn but it is not broken into 2+ pieces; it remains intact.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep 419.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Brand Name
PINN TRL LNR LIPPED 52ODX32ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8298400
Report Number1818910-2019-83036
Device Sequence Number16741427
Product Code LXH
UDI-Device Identifier10603295100928
UDI-Public10603295100928
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221832252
Device Lot NumberCY0502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/25/2019
02/25/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/27/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1